MAUDE Adverse Event Report: NUVASIVE, INC. NVM5 MULTIMODALITY SYSTEM CONTROL UNIT; NEUROSURGICAL NERVE LOCATOR

NUVASIVE, INC. NVM5 MULTIMODALITY SYSTEM CONTROL UNIT; NEUROSURGICAL NERVE LOCATOR
Model Number 2021001
Medical Device Problem Code Failure to Deliver Shock/Stimulation (1133)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/09/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was received and evaluated.The evaluation confirmed the initially reported condition of the unit freezing with a black screen during power up and found the unit failed to stimulate during simulated stimulation testing.The cause of the freezing with a black screen was determined to be a faulty main circuit board and the cause of the failed stimulation testing was resolved by reseating the stimulation circuit board and edge cards.Labeling review: ".While the nvm5 system is designed to assist in the electromyographic location of spinal nerves in proximity to the surgical site, it is not intended to take the place of thorough knowledge of spinal anatomy and appropriate surgical technique, nor should the information provided by the system be construed as definitive indicators of nerve location.Such factors as the distance from the nerve, the position and placement of electrodes, individual muscle and/or nerve responses, the proximity and strength of sources of electrical interference, and other patient and environmental factors, may influence the operation.If, in the judgment of the clinician, this resistance is sufficient to preclude proper placement of instruments, the procedure should be suspended." ".If system data acquisition seems inaccurate or if the software application does not initiate or malfunctions during use, and recommended steps to restore the system are not successful, abort use of the system.".
 
Event or Problem Description
Initially, it was reported the unit would not boot up entirely and would freeze with a black screen.During service evaluation, it was found the unit failed to stimulate during simulated stimulation testing.There was no patient involvement in this event.
 
Additional Manufacturer Narrative
The event was re-evaluated 06/03/2022 and it was determined to not be reportable thought the report indicates the malfunction of a nuvasive device.There is no indication of an adverse reaction, death or serious injury, or the need for intervention to prevent death or serious injury.The previously identified failed patient stimulation, indicating the unit has a malfunction that is likely to lead to serious injury was inaccurate as the failed stimulation testing was an autotest that failed due to the failed boot sequence and disallowing a patient simulation or even power up to be completed.It is considered highly unlikely death or serious injury could take place should this or a similar event recur.No reporting is required on this event.Gpanfili 06/03/2022.
 
Event or Problem Description
Re-evaluation found this event to not be considered a reportable event, correction information provided on h10.

Brand Name
NVM5 MULTIMODALITY SYSTEM CONTROL UNIT
Common Device Name
NEUROSURGICAL NERVE LOCATOR
Manufacturer (Section D)
NUVASIVE, INC.
7475 lusk blvd.
san diego CA 92121
Manufacturer (Section G)
NUVASIVE, INC.
7475 lusk blvd.
san diego CA 92121
Manufacturer Contact
geoffrey gannon
7475 lusk blvd.
san diego, CA 92121
MDR Report Key13984513
Report Number2031966-2022-00070
Device Sequence Number14951161
Product Code PDQ
UDI-Device Identifier00887517168610
UDI-Public887517168610
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K162313
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 06/03/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number2021001
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/08/2022
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/09/2022
Supplement Date Received by Manufacturer06/03/2022
Initial Report FDA Received Date04/01/2022
Supplement Report FDA Received Date06/03/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/20/2010
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexPrefer Not To Disclose